Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Missed taking losartan and taken benecar, feels light headed. Cure?

I regularly take Losartan for my blood pressure and have not taken it for two days. I left my meds at my other house and had some Benecar that I took instead. Will this be an issue? I have also started to feel rather light headed the last two days.
Tue, 26 Mar 2013
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics
General & Family Physician 's  Response
Hello, both Losartan & Olmesartan Medoxomil (Benicar) belong to the same group of antihypertensive drugs ( drugs used in high BP). They are angiotensin receptor antagonists. These drugs block the receptor to which angiotensin-2 gets attached to, & prevents the vasoconstrictor action (contraction of blood vessels) of angiotensin. This results in fall in BP.
No drug used in the treatment of BP should be stopped suddenly as that will remove the control of the drug on blood pressure resulting in sudden (acute) rise in BP. Losartan when stopped suddenly results in dizziness.
Dose wise Olmesartan is more potent than Losartan (ie., 20 mg of Olmesartan is equal to 50 mg of Losartan). Also the effect of the starting dose of Olmesartan is higher than the effect of starting dose of Losartan . So if you had taken the similar strength of Olmesartan (the same dose of Losartan you were taking) it will result in greater fall of BP causing dizziness. And, one of the frequent side effect of Olmesartan is dizziness. So the dizziness you are experiencing could be due to
1. sudden failure in taking Losartan.
2. higher starting dose of Olmesartan resulting in greater fall of BP.
3. side effect of Olmesartan due to high dose.
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m 15 and I ve been having migraines everyday since Saturday. I cant sit or stand without being light headed and I ve missed 2 days of school this...

Recent questions on  Hypertension

doctor1 MD

Hi, I had a hysterectomy 12 years ago, ovaries out as well. My doctor put me on high dose oral premarin 0.625mg for 10 of those 12 years. I became...

doctor1 MD

i have been seeing my dr for 1year i have dangerously high bp heart palpertations all she wants to do is put me on antideppressants after being on...

doctor1 MD

Respected madam, I am an anaesthesiologist working in a sudivision hospital . Recently i had a pt of hypothyroidism going for cs. her starting BP...

doctor1 MD

I am having a fluttering bubbling feeling in my calves - mostly right one and sometimes lower left inside. I am worried it is a blood clot or...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know...

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for...